Severe hypertriglyceridemia secondary to venlafaxine use in an older adult on dialysis -case reportReport as inadecuate




Severe hypertriglyceridemia secondary to venlafaxine use in an older adult on dialysis -case report - Download this document for free, or read online. Document in PDF available to download.

BMC Health Services Research

, 17:272

Healthcare needs and demand

Abstract

BackgroundAlthough the prescribing information for Venlafaxine extended release includes a discussion about possible increases in total cholesterol and triglycerides TG seen in healthier adult patients during premarketing clinical trials, no post-marketing studies or case reports, that discuss the effects of venlafaxine on TG in elderly patients with chronic kidney disease.

Case presentationWe report a 71 year-old male patient with end-stage renal disease on hemodialysis, with a history of coronary artery disease, mild hyperlipidemia, and hypertension. This patient twice demonstrated the severe rises in triglycerides while taking the antidepressant, i.e., venlafaxine, and discontinuing the long-term use of fenofirate. The adverse drug reaction sub-committee at the hospital rated the second event as a -probable reaction- using the Naranjo nomogram, accordingly.

ConclusionsThis case demonstrates the risk of changes in lipid profiles while taking venlafaxine and receiving on and off fenofibrate therapy in the older adult patient with chronic kidney disease and under hemodialysis. Regular monitoring for lipid changes after starting venlafaxine is strongly advised for patients with existing risk factors.

KeywordsHypertriglyceridemia Hemodialysis Venlafaxine Older Adult Case report  Download fulltext PDF



Author:

Source: https://link.springer.com/







Related documents